MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA AMBITION S; SYSTEM NUCLEAR MAGNETIC IMAGING

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA AMBITION S; SYSTEM NUCLEAR MAGNETIC IMAGING
Model Number INGENIA AMBITION S
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Philips received a report that the patient's fifth finger of the left hand was caught between the table top and the flex track cover during horizontal movement of the patient's bed.
 
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Additional Manufacturer Narrative
The primary root cause of this finger pinching related incident is use error.The user has not strictly followed the safety instructions and warnings to protect the patient.The finger pinching related incident could have occurred due to misuse by a person who was either untrained and unsupervised (violation of the ifu and local safety procedures), or by a trained employee who was not following the ifu and/or was also ignoring the warning labels (conscious decision to act in opposition to training and/or normal use instructions).In addition, no arm boards (protective measures to prevent finger pinching) were used at the time of the alleged harm (which, as stated ifu, should have been provided to prevent the patient from grabbing around the table sides and pinching the fingers during horizontal table motion, which is what happened in this event).This is considered an unfortunate incident that could have been prevented.The instructions for use clearly mentions this type of hazard and how to prevent it from happening.

Brand Name
INGENIA AMBITION S
Common Device Name
SYSTEM NUCLEAR MAGNETIC IMAGING
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key20390737
Report Number3003768277-2024-05737
Device Sequence Number6566062
Product Code LNH
UDI-Device Identifier00884838090057
UDI-Public884838090057
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K18479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA AMBITION S
Device Catalogue Number781359
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age85 YR
Patient SexFemale